← Test 3 Cardiac Test
5 Written Questions
5 Matching Questions
- The frequent firing of the ICD indicates that the patient's ventricles are very irritable, he needs amiodarone
- Chest pain that lasts for 20 minutes or more is characteristic of AMI
- pulmonary edema, which should be detected and treated immediately to prevent ongoing hypoxemia and cardiac/respiratory arrest.
- relief of chest pain
- symptomatic bradycardia, and treatment with TCP is appropriate.
- a Which information collected by the nurse who is admitting a patient with chest pain suggests that the pain is caused by an acute myocardial infarction (AMI)?
- b A patient with a history of chronic heart failure is admitted to the emergency department (ED) with severe dyspnea and a dry, hacking cough. Which action should the nurse take first?
- c The nurse has received change-of-shift report about the following patients on the telemetry unit. Which patient should the nurse see first?
- d A patient develops sinus bradycardia at a rate of 40 beats/minute, has a BP of 80/36 mm Hg, and is complaining of feeling faint. Which action should the nurse take?
- e When administering IV nitroglycerin (Tridil) to a patient with a myocardial infarction (MI), which action will the nurse take to evaluate the effectiveness of the medication?
5 Multiple Choice Questions
- During the assessment of a patient with infective endocarditis (IE), the nurse would expect to find
- Following an acute myocardial infarction (AMI), a patient ambulates in the hospital hallway. When the nurse is evaluating the patient's response, which of these assessment data would indicate that the exercise level should be decreased?
- A patient admitted to the coronary care unit (CCU) with an ST-segment-elevation myocardial infarction (STEMI) is restless and anxious. The blood pressure is 86/40 and heart rate is 110. Based on this information, which nursing diagnosis is a priority for the patient?
- A patient experiences dizziness and shortness of breath for several days. During cardiac monitoring in the emergency department (ED), the nurse obtains the following electrocardiographic (ECG) tracing.
- The nurse administers a beta blocker to a patient after a myocardial infarction. Which assessment finding does the nurse expect to find?
5 True/False Questions
notify the health care provider about an increase of 3 pounds in 2 days or 5 pounds in a week → Which information collected by the nurse who is admitting a patient with chest pain suggests that the pain is caused by an acute myocardial infarction (AMI)?
Recent dental procedure → The nurse has received the laboratory results for a patient who developed chest pain 4 hours ago and may be having a myocardial infarction. The most important laboratory result to review will be
Cheyenne Stokes Respirations → Which assessment finding in a patient admitted with right sided heart failure indicates that the patient now has left sided heart failure?
Continue monitoring → The nurse is caring for a patient on the telemetry unit with a regular rhythm and a heart rate of 60; a P wave precedes each QRS complex, and the PR interval is 0.24 seconds. BP is 118/68 and temperature 98.9.What is the nurses priority?
Hypokalemia → A patient has recently started taking oral digoxin (Lanoxin) in addition to furosemide (Lasix) and captopril (Capoten) for control of heart failure. Which assessment finding by the home health nurse is most important to communicate to the health care provider?